Has anyone had increased heart rate as a side effect from anastrozole?

Posted by jaynep @jaynep, Jun 17 5:17pm

Has anyone had increased heart rate as a side effect from anastrozole? I’m taking the generic version and have had spells of dizziness mostly during a hot flush.I must say I’ve felt better. I’m having a mastectomy on Wednesday with reconstruction. I’ve told the nurse who called me from the hospital surgery center when she called to go over my current medications. She said she’s flagging it for the anesthesiologist. I’m very worried as when I gave her my heart rate readings she asked if I have cardiologist. She may have just been asking and I might be reading too much into it. I’ve also just changed my BP meds because my heart rate was low because it’s a beta blocker. I think I’m going to call my oncologist on Monday. Anyone have any input?

Interested in more discussions like this? Go to the Breast Cancer group.

Hi @jaynep, I modified the title of your discussion to be specific to the question you wish to ask and to distinguish it from the many discussions about side effects with aromatase inhibitors.

Jayne, it sounds like you have a pre-existing heart condition. Is that true? Did you tell the oncology nurse about the medication you are on and that you recently switched?

REPLY

Did you taper off the beta blocker or just stop?

REPLY
@windyshores

Did you taper off the beta blocker or just stop?

Jump to this post

I stopped the beta blocker and took the new medication. My doctor didn’t tell me I should do that? I did let him know about the elevated heart rate. He thought it’s because I’m so out of condition because of my back problems.

REPLY
@jaynep

I stopped the beta blocker and took the new medication. My doctor didn’t tell me I should do that? I did let him know about the elevated heart rate. He thought it’s because I’m so out of condition because of my back problems.

Jump to this post

My daughter and I were both told to taper carefully when getting off a beta blocker or the heart could speed up. I am not a doctor of course so just reporting that we were told to be careful getting off those meds.

REPLY

Thanks for your reply. I just talked to my doctor and he told me that the the elevated heart rate should subside and it is better today. I think I might be dehydrated which contributes to this and I stopped my antihistamine nasal spray which can elevate your heart rate. I’m calling my onco on Monday. I know I’ve been as my husband put it”all wound up” as I’ve had 2 lumpectomies only to now have to have a mastectomy. And our son was recently diagnosed with immune thrombocytopenia from having had asymptomatic Covid. It’s a blood disorder that causes very low platelet counts, a very old and sick dog and my dishwasher leaked and we’re having to have the floor in the entire downstairs replaced! I think it’s a combination of the medications and me being my own worst enemy! Thanks to you and the other ladies here for
Allowing to me unload.

REPLY

I was on anastrozole and tamoxifen and had increased heart rate and shortness breath. I never had cardiac issues.
I’ve had to stop both as per my oncologist and not sure about next steps.

REPLY
@jaynep

I stopped the beta blocker and took the new medication. My doctor didn’t tell me I should do that? I did let him know about the elevated heart rate. He thought it’s because I’m so out of condition because of my back problems.

Jump to this post

I am going to add a comment about elevated heart rate during a hot flash. I can tell you that I have had this, and I have a normally very low heart rate. I am not on any heart medication, although I have recently learned that heart meds can really get challenged during cancer treatments. Not all hot flashes are equal. I have the normal hot flashes of oh my word did the temperature just spike in here? Then I have the heart racing, gut clenching what is happening here, then the heat follows, kind of hot flash. I also get the seizure feeling, dizzy and oh my word everything things seems strange kind of extreme hot flash. Please talk to your doctor about all of these issues.
Is there someone who can take some of these responsibilities off of your plate? Can you set aside time every day to just relax, maybe music time or reading time.

REPLY

I had atrial tachycardia for two years prior totaling anastrozole. But the episodes were short (2-3 minutes) and infrequent (once every 1-2 months). After I started anastrozole the episodes increased in duration (lasting upwards of hours) and frequency (occurring multiple times each week). I asked my cardiologist if there could be a connection and he said he didn't know anything about anastrozole. For other reasons, I changed doctors. The new electrophysiologist said he was unaware of cause-effect data but that if a body acted a certain way for a long time and then something new was introduced and the body began acting differently it would be logical to make the connection. I quit anastrozole for different reasons (painful monthly UTIs and neuropathy in my feet and hands). The increased heart rhythm problems did not abate. I could not tolerate beta blockers or calcium channel blockers. I ended up with ablation. I'm so sorry that you are having to deal with these two issues at the same time. I wish you–and your doctors–wisdom.

REPLY

I was on anastrozole and seemed to develop an increased heart rate. I stopped taking it. My oncologist originally said it was anxiety but now wants me to see a cardiologist. I never had heart issues before this. Since going off it is better although my anxiety is through the roof and now allergy season has kicked in.

REPLY

I was on anastrozole for about six weeks and I had increased heart rate also joint pain. Dealing with a few memory issues also, no idea if it’s related but it makes me wonder. I am no longer on it.

REPLY
@leesal123

I was on anastrozole and seemed to develop an increased heart rate. I stopped taking it. My oncologist originally said it was anxiety but now wants me to see a cardiologist. I never had heart issues before this. Since going off it is better although my anxiety is through the roof and now allergy season has kicked in.

Jump to this post

That’s what I’m afraid of.

REPLY
@rlsdjt

I was on anastrozole for about six weeks and I had increased heart rate also joint pain. Dealing with a few memory issues also, no idea if it’s related but it makes me wonder. I am no longer on it.

Jump to this post

Has the increased heart rate subsided?

REPLY
Please sign in or register to post a reply.
  Request Appointment